How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr.Anil Your Own Question
Dr.Anil, Doctor
Category: Medical
Satisfied Customers: 7999
Experience:  M.B.B.S.M.D with over 30 years of experience in this medical field.
Type Your Medical Question Here...
Dr.Anil is online now
A new question is answered every 9 seconds

I have beeen taking alot to me of blood pressure medicine

Customer Question

I have beeen taking alot to me of blood pressure medicine for years. I have lot insurance so i am using local health dept, but the doctors have just seemed to add meds and not take any away, i am 54yars old and mt 80yr old and 85 year dad seem to e in a lot better health than me, i have no sex drive or een desire, no energy, ect. list below of what i take a day
200mg metoprolol
40mg lovastatin
20mg lisinopril
5mg amlodipine
Submitted: 1 month ago.
Category: Medical
Expert:  Dr.Anil replied 1 month ago.

Hello and thanks for trusting me to help you. I am a board certified consultant with over 30 years of experience.
Please provide more information regarding your question so I can help you in detail.

Do you have erection or ejaculation symptoms also?

Have you undergone any investigations so far?

Alcohol and smoking history?

Since how long have you been suffering from low sex drive?

Stress and anxiety?

Waiting for your response.

Customer: replied 1 month ago.
1. yes, but not for years i have been taken this for 10 years
3 i drink some beer weekends maybe a couple after work cooking out, smoked for 30 years
4 last 5 years has gotten less and less
5 extremely
Customer: replied 1 month ago.
I m sorryI am sorry, i do nt know if it sent info or not
Expert:  Dr.Anil replied 1 month ago.

Thanks for all these additional information.
I understand your concern.

Well as you describe,unfortunately your symptoms are associated with long term use of your anti-hypertensive medications adverse effect.

Metoprolol,lisinopril are known to cause low sex drive and erectile dysfunction.

In my opinion,you should discuss it with your doctor and gradually reduce your medication dosage.

As you are suffering from last few years so you should get your detailed physical examination including blood sugar levels,CBC, urinalysis, lipid profile, serum creatinine and LFT, free testosterone to rule out any systemic physical cause as well.
Further utrasonography of testes, penile nerve test,snap and strain guage test,penile biothesiometry can be done.
Don't put yourself under the scrutiny and just start enjoying it.
You may need psycho sexual therapy which helps to reduce performance anxiety, develop the new sexual skills and knowledge, modify negative sexual attitudes, and improve communication between both of you.

Fore play can be very important and help improve erection.
Also regular exercise helps to have a good sexual life.

Involving the partners in the counseling process and psycho sexual therapy helps.
You can discuss treatment with your doctor or Urologist like Sildenafil (Viagra), vardenafil (Levitra) and tadalafil (Cialis).

Let me know if you have any further query so we can discuss it thoroughly in every aspect.
Please use the REPLY/SEND BUTTON to reply back to me. It's request to avoid poor/bad rating.
Please provide a positive rating by clicking on 5 stars.
It’s my pleasure to continue this conversation until you satisfy.
Waiting for your response.

Expert:  Dr.Anil replied 1 month ago.

It's my privilege to help you if you have any further query regarding your this health issue through chat mode.
May I help you further?
Waiting for your response.